Hail, Fremont
- When
- June 26, 3:08 PM MST to 3:14 PM MST
- Where
- Fremont County, 0.25 mi WSW of Hudson
- Measured
- 0.88 in hail
- Reported by
- COOP Observer
- Coordinates
- 42.899, -108.585
A COOP observer reported nickel sized hail in Hudson.
A cold front slipped south across central Wyoming and combined with strong southwest flow aloft to produce severe thunderstorms. Several locations observed wind gusts topping 60 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RIW wrote it up.
A cold front slipped south across central Wyoming and combined with strong southwest flow aloft to produce severe thunderstorms. Several locations observed wind gusts topping 60 mph. One line of storms strengthened over the Wind River Basin and walloped Riverton with damaging wind, heavy rain, and small hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Riverton, WY wrote its last area forecast discussion before the first event at Jun 26, 2:37 PM MST, 31 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RIVERTON WY 337 PM MDT THU JUN 26 2014 .SHORT TERM...TONIGHT THROUGH FRIDAY WE SHOULD SEE THREE DISTINCT ROUNDS OF CONVECTION DURING THE NEXT 24 HOURS. THE FIRST ONE IS NOW OCCURRING WITH A LEAD SHORTWAVE TROUGH AHEAD OF THE MAIN APPROACHING TROUGH WHICH IS NOW TRACKING EAST ACROSS THE GREAT BASIN. THIS LEAD WAVE HAS PRODUCED MAINLY LIGHT SHOWERS ACROSS MUCH OF WESTERN WYOMING THIS MORNING. NOW THAT THIS WAVE HAS MOVED EAST AND ALLOWED THE ASSOCIATED MID LEVEL CLOUDS TO CLEAR OUT...A FRESH ROUND OF CONVECTION HAS DEVELOPED AND IS PRODUCING RAPIDLY DEVELOPING THUNDERSTORMS ACROSS MAINLY NORTHERN WY ALONG WITH LESS COVERAGE TO THE SOUTH. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR WASHAKIE...BIG HORN AND JOHNSON COUNTIES. DEW POINTS ARE AS HIGH AS 60 AT BYG. BEST CAPES AND LIFTED INDICES HAVE BEEN IN THESE AREAS. THE THIRD ROUND OF SHOWER ACTIVITY WILL BE MORE DIRECTLY ASSOCIATED WITH THE MAIN TROUGH ITSELF TONIGHT AND FRIDAY. DYNAMICS ASSOCIATED WITH THE MAIN WAVE APPROACHING FROM THE WEST HAS INITIATED STRONG STORMS IN THE FAR WEST AS WELL. ANOTHER WAVE OF SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS ASCT WITH THIS SAME WAVE SHOULD MOVE INTO FAR WESTERN WY LATE THIS EVENING AND SPREAD ACROSS SOUTHERN AND CENTRAL WY AFTER 12Z FRIDAY AND THEN WILL PRIMARILY AFFECT AREAS ALONG AND NORTH OF THE OWL CREEK MTNS AND ALONG AND EAST OF THE CASPER ARCH AFTER 18Z FRIDAY AS DYNAMICS TRUMP OROGRAPHICS AND DAY TIME HEATING IN MANY AREAS. THERE IS A HINT THAT A MID LEVEL CIRCULATION WILL TRY TO ESTABLISH ITSELF TONIGHT AROUND 06Z OVER NORTH CENTRAL WY. WRAP AROUND PRECIP WILL LIKELY CONTINUE FRIDAY AROUND THE BACK SIDE OF THIS LOW OVER THE AFOREMENTIONED AREAS. THERE APPEARS TO BE A STRONG POTENTIAL FOR FLOODING ALONG THE VICINITY OF THE TRACK OF THIS CIRCULATION FROM ALONG THE OWL CREEK MTNS NORTH....MAINLY EAST OF THE DIVIDE...ESPECIALLY IN AREAS THAT HAVE RECEIVED LOCALLY COPIOUS AMOUNTS OF RAINFALL DURING THE PAST FEW DAYS FROM OTHER CONVECTIVE CELLS...NAMELY THE OWL CREEK AND BIG HORN MTNS AS WELL AS THE LOWER ELEVATIONS OF JOHNSON COUNTY. WENT AHEAD AND ISSUED A FLOOD WATCH FOR THESE AREAS VALID 09Z TONIGHT THROUGH 00Z SAT. THE WRF IS ADVERTISING AS MUCH AS 3.75 INCHES OF RAINFALL ACROSS PORTIONS OF HOT SPRINGS COUNTY DURING THE NEXT 24 HOURS. IF ONE CUTS THIS AMOUNT IN HALF...WHICH SEEMS TO WORK WELL WITH THE WRF...SOME AREAS COULD RECEIVE BETWEEN 1.75 AND 2 INCHES OF RAINFALL BY THE END OF FRIDAY. TEMPERATURES WILL COOL SIGNIFICANTLY FRIDAY DUE TO THE COOL AIR ADVECTION ALONG WITH THE NUMEROUS SHOWERS AND CLOUDS. MANY LOCATIONS COULD SEE HIGH TEMPERATURES AT LEAST 10 TO 15 DEGREES COOLER FRIDAY THAN TODAY. THE SNOW LEVEL WILL LIKELY DROP TO 10K ACROSS MUCH OF THE MTNS FRIDAY. FRIDAY WILL FEEL MORE LIKE SPRING THAN SUMMER. .LONG TERM...FRIDAY NIGHT THROUGH THURSDAY TAIL END OF OUR ACTIVE SHORT TERM SYSTEM WILL LINGER INTO FRIDAY EVENING WITH A GOOD CHANCE OF SHOWERS EAST OF THE DIVIDE...MOST NUMEROUS IN THE MOUNTAINS WITH HIGHER PEAK SNOW SHOWERS. SYSTEM MOVES OFF TO THE NE LATER FRIDAY NIGHT WITH GRADUALLY DECREASING SHOWERS. ON SATURDAY...A DISTURBANCE MOVES ACROSS MT AND BRUSHES FAR NRN WYOMING. BEST SHOT OF SHOWERS AND THUNDERSTORMS WILL BE IN THE FAR NORTH...ESPECIALLY IN THE MOUNTAINS. DRIER WNW FLOW ON SUNDAY AS HEIGHTS BEGIN TO RISE AND MID LEVEL TEMPERATURES WARM. SOME MARGINAL INSTABILITY STILL POSSIBLE IN THE NRN MOUNTAINS SO WILL KEEP IDEA OF ISOLATED SHOWERS AND A SLGT CHANCE OF TSTMS. IN ADDITION...ANOTHER SHORTWAVE MOVING ACROSS MT MAY BE JUST CLOSE ENOUGH TO THE FAR NRN ZONES TO AID AT LEAST A LITTLE. RIDGE CONTINUES TO BUILD TO THE WEST EARLY NEXT WEEK WHILE STRONG UPPER LOW DEVELOPS OVER THE NRN HIGH PLAINS AND SRN CANADA NORTH OF ND AND MN. COOLER AND GENERALLY MORE STABLE AIR IS USHERED IN BEHIND ANOTHER COLD FRONT TO KEEP TEMPERATURES WELL BELOW NORTH EAST OF THE DIVIDE MONDAY WITH SOME MODERATION BY TUESDAY. IT'S NOT UNTIL WEDNESDAY AND THURSDAY OF NEXT WEEK THAT THE GUIDANCE IS SHOWING THE RIDGE MOVING EITHER OVER US OR JUST TO OUR WEST WITH VERY WARM MID LEVEL TEMPERATURES LEADING TO POTENTIALLY A COUPLE HOT DAYS. BUT UNTIL THEN...A FEW MORE COOL DAYS. && .AVIATION.../00Z ISSUANCE/ WEST OF THE DIVIDE...KBPI/KJAC/KPNA/KRKS ROUTES A STRONG UPPER LOW...ESPECIALLY FOR SUMMER...OVER THE PACIFIC NORTHWEST TODAY...HAS PUSHED A COLD FRONT THROUGH THE AREA AROUND MID DAY TODAY. SOME CONVECTION...EVEN SCATTERED TO LOCALLY NUMEROUS SHOWERS/THUNDERSTORMS EXPECTED DURING THE REMAINDER OF THIS AFTERNOON. ALTHOUGH CONVECTION WILL DECREASE IN INTENSITY IN THE EVENING...DYNAMICS ASSOCIATED WITH THE UPPER LOW WILL KEEP GOOD CHANCES OF CONVECTION...ISOLD THUNDER...ONGOING ACROSS NORTHWEST WYOMING ALL NIGHT. MVFR/IFR CONDITIONS WILL BE POSSIBLE TODAY..BUT MORE PERSISTENT MFVR CONDITIONS ARE POSSIBLE...ESPECIALLY KJAC AFTER 00Z. MOUNTAINS WILL BE OBSCURED AT TIMES TODAY...WITH NORTHWEST MOUNTAINS INCREASING BECOMING OBSCURED DURING THE EARLY EVENING. THERE IS A LIKELIHOOD OF WIDESPREAD NEAR MVFR CEILINGS DEVELOPING AFTER 12Z UNTIL 18Z ALONG WITH LOCAL MVFR CONDITIONS/MTN OBSCURATIONS AND ISOLD IFR CONDITIONS IN WAKE OF THE COLD FRONT. EAST OF THE DIVIDE...KCOD/KCPR/KLND/KRIW/KWRL ROUTES A COLD FRONT ASSOCIATED WITH A STRONG UPPER LOW BEGINS TO PUSH INTO THE AREA. THE MAIN BRUNT OF THE COLD FRONT IS EXPECTED THROUGH 03Z. ISOLATED TO SCATTERED CONVECTION IS EXPECTED DURING THE REMAINDER OF THIS AFTERNOON...WITH THE BEST SHOT ACROSS THE NORTH AND NORTHEAST SECTIONS OF THE AREA. THERE COULD BE A BRIEF BREAK IN THE CONVECTION IN THE EARLY EVENING...BEFORE MORE SHOWERY ACTIVITY DEVELOPS WITH THE APPROACH OF THE MID/UPPER LOW BY LATE EVENING...WITH THE BEST CHANCE OVER THE BIG HORN BASIN. BRIEF MVFR/IFR CONDITIONS ARE EXPECTED IN CONVECTION. THERE IS A LIKELIHOOD OF WIDESPREAD MVFR CEILINGS DEVELOPING FROM 12Z TO 18Z AT KLND AND KRIW AND AFTER 18Z AT KWRL/KCOD/KCPR ALONG WITH LOCAL MVFR CONDITIONS/MTN OBSCURATIONS AND ISOLD IFR CONDITIONS IN WAKE OF THE COLD FRONT. && .FIRE WEATHER... THE COLD FRONT THAT IS NOW OVER WESTERN WYOMING WILL MOVE ACROSS ALL AREAS LATER TONIGHT...BUT BEFORE IT DOES THERE WILL BE SOME ISOLATED TO WIDELY SCATTERED SHOWERS AND THUNDERSTORMS AGAIN. POTENTIALLY SEVERE THUNDERSTORMS WILL OCCUR ACROSS CASPER DISPATCH WITH STRONG TO SEVERE STORMS ALSO POSSIBLE ACROSS CODY DISPATCH THIS EVENING. WINDS WILL COME AROUND TO THE WEST/NORTHWEST FOR MOST ZONES AS THE FRONT MEANDERS EASTWARD DURING THE REMAINDER OF THIS AFTERNOON AND EVENING. STRONGER GUSTY WEST WINDS WILL LAY ACROSS THE SOUTHERN ZONES 277 278 279 AND 289 WHERE IN COMBINATION WITH SOME MIN RH VALUES IN THE 20S...WILL ENHANCE FIRE WEATHER CONCERNS THROUGH EARLY THIS EVENING. MORE SHOWER AND THUNDERSTORM ACTIVITY FOR FRIDAY...ALONG WITH MUCH COOLER TEMPERATURES AND MORE CLOUD COVER ACROSS THE STATE AS WELL AS A GOOD CHANCE FOR WETTING RAIN ACROSS THE STATE. THERE IS A POSSIBILITY OF FLOODING DUE TO SUBSTANTIAL RAINFALL ACROSS ZONES 281...285 AND 287. THINGS WILL CLEAR UP A BIT ON SATURDAY WITH A STEADY DRY AND WARM WESTERLY FLOW DEVELOPING...ESPECIALLY ACROSS RAWLINS DISPATCH. && .RIW WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LIPSON LONG TERM...SKRBAC AVIATION...LIPSON FIRE WEATHER...LIPSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RIVERTON WY 248 PM MDT THU JUN 26 2014 WYZ001>020-022>030-271100- ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST- BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS- EAST SWEETWATER COUNTY-FLAMING GORGE- GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS- NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN- NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS- ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES- SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN- SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY- TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN- UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN- WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST- YELLOWSTONE NATIONAL PARK- 248 PM MDT THU JUN 26 2014 ...SEVERE THUNDERSTORM WATCH FOR WASHAKIE...BIG HORN AND JOHNSON COUNTIES VALID THROUGH 9 PM THIS EVENING... ...FLOOD WATCH FOR PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING IN EFFECT FROM 3 AM TONIGHT THROUGH 6 PM FRIDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS...SOME COULD BE SEVERE ACROSS BIG HORN...WASHAKIE AND JOHNSON COUNTIES THROUGH 9 PM THIS EVENING WITH DAMAGING WIND AND HAIL. STORMS ACROSS WESTERN WYOMING WILL HAVE GUSTY WIND AND PEA TO MARBLE SIZE HAIL...WITH A DRY MICROBURST THREAT ACROSS SOUTHERN WYOMING LATER THIS AFTERNOON. STORMS WILL CONTINUE INTO THE NIGHT WITH A FEW STRONGER STORMS STILL POSSIBLE ACROSS NATRONA AND JOHNSON COUNTIES WITH HAIL AND GUSTY WINDS STILL THE MAIN THREAT...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL DOWNPOURS. FLOODING IS POSSIBLE AFTER 3 AM TONIGHT ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING. PLEASE SEE THE LATEST FLOOD WATCH FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY...FLOODING IS POSSIBLE THROUGH 6 PM ACROSS PORTIONS OF CENTRAL AND NORTH CENTRAL WYOMING. PLEASE SEE THE LATEST FLOOD WATCH FOR MORE INFORMATION. SHOWERS AND THUNDERSTORMS ACROSS THE REST OF THE REGION. SATURDAY AND SUNDAY...ISOLATED THUNDERSTORMS ACROSS NORTHERN WYOMING ON SATURDAY. WINDY WITH ELEVATED FIRE DANGER ACROSS THE SOUTHWEST AND SOUTH CENTRAL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY HAIL...WIND DAMAGE OR FLOODING. THANK YOU. TEAM RIVERTON
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 250 PM MDT THU JUN 26 2014 WYZ009-011-020-262130- BIGHORN MOUNTAINS SOUTHEAST WY-NATRONA COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY- 250 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON AND NORTHERN NATRONA COUNTIES UNTIL 330 PM MDT... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR RED WALL...OR 28 MILES SOUTHWEST OF KAYCEE...MOVING NORTHEAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... RED WALL AROUND 300 PM MDT. HOLE IN THE WALL AROUND 330 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 235 AND 240. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR JOHNSON COUNTY WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4381 10696 4351 10639 4326 10695 4337 10714 TIME...MOT...LOC 2050Z 218DEG 19KT 4339 10697 SKRBAC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
307 PM MDT THU JUN 26 2014
WYZ010-262145-
NORTHEAST JOHNSON COUNTY WY-
307 PM MDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JOHNSON COUNTY UNTIL
345 PM MDT...
AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I90 EXIT 65...OR 10 MILES EAST OF BUFFALO...
MOVING NORTHEAST AT 30 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
THIS STORM WILL BE NEAR...
RURAL NORTHERN JOHNSON COUNTY THROUGH 345 PM MDT
THIS INCLUDES INTERSTATE 90 IN WYOMING BETWEEN MILE MARKERS 59 AND
74.
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4420 10648 4430 10669 4456 10654 4457 10605
4455 10600 4445 10600
TIME...MOT...LOC 2107Z 215DEG 25KT 4433 10651
SKRBACSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 308 PM MDT THU JUN 26 2014 WYZ011-020-262200- NATRONA COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY- 308 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND NORTHERN NATRONA COUNTIES UNTIL 400 PM MDT... AT 304 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR I25 EXIT 235...OR 15 MILES SOUTHEAST OF KAYCEE...MOVING NORTHEAST AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. THIS STORM WILL BE NEAR... STATE HWY 192 MILE MARKER 10 AROUND 330 PM MDT. STATE HWY 192 MILE MARKER 20 AND SUSSEX AROUND 340 PM MDT. FORT RENO HISTORICAL SITE AROUND 400 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 232 AND 247. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4397 10641 4380 10603 4341 10646 4350 10667 TIME...MOT...LOC 2108Z 210DEG 23KT 4353 10650 SKRBAC
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 327 PM MDT THU JUN 26 2014 WYZ011-020-262215- NATRONA COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY- 327 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN JOHNSON AND EXTREME NORTHERN NATRONA COUNTIES UNTIL 415 PM MDT... AT 325 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF I25 MILE MARKER 240...OR 13 MILES SOUTH OF KAYCEE...MOVING NORTH AT 25 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THIS STORM WILL BE NEAR... I25 MILE MARKER 240 AROUND 335 PM MDT. I25 EXIT 246 AND I25 EXIT 249 AROUND 345 PM MDT. KAYCEE AND STATE HWY 190 MILE MARKER 100 AROUND 355 PM MDT. STATE HWY 192 MILE MARKER 10 AROUND 400 PM MDT. STATE HWY 196 MILE MARKER 260 AND I25 MILE MARKER 260 AROUND 410 PM MDT. THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 236 AND 271. THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTH CENTRAL WYOMING. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4396 10667 4378 10611 4341 10656 4347 10679 TIME...MOT...LOC 2127Z 198DEG 23KT 4353 10663 SKRBAC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
334 PM MDT THU JUN 26 2014
WYZ011-020-262145-
NATRONA COUNTY LOWER ELEVATIONS WY-SOUTHEAST JOHNSON COUNTY WY-
334 PM MDT THU JUN 26 2014
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JOHNSON AND
NORTHEASTERN NATRONA COUNTIES UNTIL 345 PM MDT...
AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR STATE HWY 387 MILE MARKER 110...OR 30 MILES
SOUTHEAST OF KAYCEE...MOVING NORTHEAST AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL SOUTHEASTERN JOHNSON COUNTY THROUGH 345 PM MDT
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT
THURSDAY EVENING FOR NORTH CENTRAL WYOMING.
REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.
LAT...LON 4349 10603 4348 10607 4341 10607 4341 10608
4349 10626 4375 10611 4371 10601 4370 10600
4350 10601
TIME...MOT...LOC 2135Z 214DEG 27KT 4352 10609
SKRBACSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RIVERTON WY 348 PM MDT THU JUN 26 2014 WYZ015-017-018-262230- LANDER FOOTHILLS WY-WIND RIVER BASIN WY-WIND RIVER MOUNTAINS EAST WY- 348 PM MDT THU JUN 26 2014 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FREMONT COUNTY UNTIL 430 PM MDT... AT 343 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FORT WASHAKIE TO U.S. HWY 287 MILE MARKER 80...AND MOVING NORTHEAST AT 20 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. THESE STORMS WILL BE NEAR... HWY JCT 287 AND 132 AROUND 355 PM MDT. WINKLEMAN DOME...HUDSON AND ETHETE AROUND 410 PM MDT. U.S. HWY 26 MILE MARKER 100 AROUND 420 PM MDT. MORTON...PILOT BUTTE RESERVOIR...KINNEAR...STATE HWY 132... ARAPAHOE...U.S. HWY 26 MILE MARKER 130...PAVILLION...OCEAN LAKE AND ST. STEPHENS AROUND 430 PM MDT. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN RIVERTON AT 1-800-211-1448. LAT...LON 4339 10878 4305 10834 4268 10870 4302 10913 TIME...MOT...LOC 2148Z 214DEG 19KT 4303 10897 4282 10871 SKRBAC
The Riverton/Lander radar (KRIW), 21 km away, was scanning. The volume nearest the first event began at 22:09 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
A COOP observer reported nickel sized hail in Hudson.
An off-duty NWS employee reported 0.75 inch diameter hail. In addition, rainfall of around one-half inch to about one inch fell in less than 30 minutes. The result was minor street flooding in many areas of central and east Riverton.
An anemometer at the NWS office northwest of Riverton registered a wind gust to 65 mph.
The ASOS at Riverton Regional Airport measured a peak wind gust of 62 mph.
A peak wind of 60 mph was measured by the ASOS at the South Big Horn County Airport north of Greybull.
A 67 mph wind gust was measured by a mesonet sensor near Indian Creek Road on Interstate 90.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2014Every state in 2014This day in weather historyWarnings in Wyoming, June 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 517550, 517552, 517555, 517557, 517568, 517565.